Table of Contents

HK J Paediatr (New Series)
Vol 12. No. 4, 2007

HK J Paediatr (New Series) 2007;12:287-292

Case Report

Reversible Encephalopathy Induced by Systemic High Dose Methotrexate

DST Lam, PL Khong, AKS Chiang, SY Ha, YL Lau, GCF Chan


Therapy induced leukoencephalopathy is a known complication for children receiving high dose intravenous methotrexate. It may present as seizure or focal neurological deficit but fortunately the neurological deficits are often transient. We reported 2 local patients who had this complication and no gross persistent neurological complication were noted. From the literature and our experience, MRI is a more sensitive modality in picking up such complication and aminophylline may have a role as a prophylactic agent. A prospective study with appropriate neuropsychological assessment and long term follow-up on patients with this complication is needed to delineate the actual impact of this clinical phenomenon.

Keyword : Leukoencephalopathy; Methotrexate

Abstract in Chinese


©2018 Hong Kong Journal of Paediatrics. All rights reserved. Developed and maintained by Medcom Ltd.